Lightning, Evangeline
- When
- July 11, 11:55 AM CST
- Where
- Evangeline County, 1.38 mi N of Basile
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 30.500, -92.600
A home in Basile suffered significant damage after lightning hit the structure..
Lightning struck a home in Basile causing damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Lightning struck a home in Basile causing damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 11, 10:25 AM CST, 1 hour 30 minutes earlier.
Area Forecast Discussion National Weather Service Lake Charles LA 1125 AM CDT Wed Jul 11 2018 .DISCUSSION... 18Z Taf issuance. && .AVIATION... Radar continues to show scattered/numerous SHRA/TSRA across inland SE TX/C LA this morning, will likely continue for the next several hours. With the proximity of the upper level impulse to the region with warm, moist and unstable air, additional development is expected across SE TX/S LA this afternoon. Keeping inherited tempo groups for all sites for intermittent TSRA & MVFR ceiling/visibilities. Winds today mostly from the west around 5-8 kts. Expect activity to diminish by sunset with light and variable winds. Expecting about the same thing Thursday, beginning VCTS at 15z. DML && .PREV DISCUSSION... /issued 1058 AM CDT Wed Jul 11 2018/ DISCUSSION... Subtle impulse tracking SW through the ARKLATEX region setting off scattered/numerous convection over interior E TX/Central LA this morning. Additional showers noted over coastal SC LA as well in association with additional vort lobes approaching from the E. Such is the pattern we continue to find ourselves in, situated beneath mean ridging to our N or NW and vulnerable to these WWD moving perturbations. Inherited PoP/Wx forecast was generally on target, but did make some adjustments based on radar trends and short term guidance. Overall picture of highest PoPs over northern and eastern zones remains intact. A slight downward adjustment was made to forecast highs over northern zones where temperatures are already depressed from ongoing convection. Rest of first period grids look fine. 13 PREV DISCUSSION... /issued 633 AM CDT Wed Jul 11 2018/ DISCUSSION... 12Z TAFS AVIATION... VFR conditions prevail across the area this morning and are expected to continue to do so over the next few hours. A very moist atmosphere combined with afternoon heating is expected to produce numerous showers and thunderstorms late this morning through this afternoon. While severe weather is not expected, periods of visibility restricting heavy rainfall and gusty winds will accompany some of these storms. Activity will wane during the evening with the loss of daytime heating. Light winds and clearing skies will prevail overnight into Thursday morning. Jones PREV DISCUSSION... /issued 350 AM CDT Wed Jul 11 2018/ DISCUSSION... Late night sfc analysis shows high pressure prevailing over the nrn Gulf/sern CONUS. Water vapor imagery shows mid/upper-level ridging has displaced farther north to the cntl Plains over the past 24 hours with just weak ridging holding on aloft over the wrn Gulf Coast. Despite ample moisture in place per regional 00z soundings, regional 88Ds are quiet over land this morning with just scattered showers beginning to develop over a developing land breeze off the coast east of Marsh Island. Otherwise IR imagery shows just a good bit of cirrus in the nrly flow aloft streaming overhead at this time. With ridging aloft continuing to break down, and likely aided by a weak erly wave, expect to see a return of numerous showers and thunderstorms by the afternoon with heating/resultant outflows again being the primary convective drivers. Best POPs are being carried this afternoon over the Atchafalaya Basin where latest model runs indicate the best lift with the weak wave. Most of the convection should die off with sunset this evening, although small POPs are still being carried tonight, mainly for the evening hours, to account. The slightly higher POPs then translate to the wrn 1/2 of the forecast area for Thursday as the wave creeps across the region. Global model runs have reversed track and maintain the ridge axis well to our north as we head into and through the weekend, thus elevated POPs remain in the forecast for now. We finally start to see something more in line with seasonal rain chances for Tuesday (and perhaps Monday across the wrn zones) as the ridge begins to further impact our weather at that time. MARINE... No flags are anticipated on the coastal waters through the forecast period with primarily high pressure remaining in control. && .PRELIMINARY POINT TEMPS/POPS... AEX 72 91 72 91 / 30 50 20 50 LCH 75 89 74 89 / 30 50 30 40 LFT 76 90 75 90 / 40 60 30 40 BPT 76 88 77 88 / 30 60 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...08
Hazardous Weather Outlook National Weather Service Lake Charles LA 550 AM CDT Wed Jul 11 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 121100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 550 AM CDT Wed Jul 11 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight As high pressure aloft continues to break down in the presence of another weak wave of low pressure crossing the northern Gulf of Mexico, showers and thunderstorms will again become numerous by late morning and the afternoon. The primary concerns with the storms will be occasional cloud-to-ground lightning and brief heavy downpours that could lead to some street flooding. This activity will diminish shortly after sunset, although a few showers or storms will persist into the overnight hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and thunderstorms will be possible primarily each afternoon and early evening for the remainder of the work week and on into the weekend. Brief heavy downpours and occasional dangerous lightning will again be the main hazards with the storms. Rain chances currently look to diminish slightly for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed. GMZ430-432-435-450-452-455-470-472-475-121100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 550 AM CDT Wed Jul 11 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Scattered showers and thunderstorms can be expected on the coastal waters and especially the coastal lakes and bays through tonight. Occasional cloud-to-water lightning, along with locally higher winds and seas on the coastal waters, can be expected with the storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A daily chance of showers and thunderstorms will continue, especially over the near shore waters and the coastal lakes and bays. Occasional dangerous lightning, along with locally higher winds and seas, can be expected with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 25
Special Weather Statement
National Weather Service Lake Charles LA
1217 PM CDT WED JUL 11 2018
LAZ027-029>033-041>045-111845-
Calcasieu LA-Acadia LA-Jefferson Davis LA-Lafayette LA-St. Landry LA-
Avoyelles LA-Evangeline LA-Upper St. Martin LA-Allen LA-
Beauregard LA-Vernon LA-
1217 PM CDT WED JUL 11 2018
...SPECIAL WEATHER STATEMENT...
At 1217 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Merryville to near Kinder to near Krotz
Springs. Movement was south at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Lafayette, Lake Charles, Opelousas, Crowley, Eunice, Jennings, Scott,
Breaux Bridge, Rayne, Carencro, Ville Platte, Church Point, Mamou,
Welsh, Iowa, Kinder, Simmesport, Basile, Oberlin and Iota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3098 9180 3086 9182 3071 9173 3050 9175
3044 9164 3036 9165 3027 9159 3014 9280
3039 9375 3044 9370 3058 9373 3059 9368
3081 9356 3093 9355 3073 9254 3108 9171
TIME...MOT...LOC 1717Z 345DEG 14KT 3071 9351 3048 9289 3059 9177
LandreneauThe Lake Charles radar (KLCH), 72 km away, was scanning. The volume nearest the first event began at 17:55 UTC.
1 lightning. Local standard time, as filed.
A home in Basile suffered significant damage after lightning hit the structure..
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2018Every state in 2018This day in weather historyWarnings in Louisiana, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 774209.